The doctors believe my in law has temporal arteritis. Could you please explain a little more?

Blood vessel inflam! Temporal arteritis is s serious and potential life threating inflammatory reaction in the walls of the temporal artery, and elsewhere, that can occlude, causing stroke, blindness, paralysis.It is a variant of giant cell arteritis and is usually dxed with biopsy and/or mra. Older treaments used high-dose steroids, ie. Prednisone. Recently the tnf-a inhibitors, Humira and Enbrel (etanercept) have shown efficacy!
Temporal arteritis. Temporal arteritis is inflammation and damage to large and medium arteries that branch from the neck and supply the temporal area, mostly affecting people over 50. It is also called giant cell arteritis, reflecting the type of inflammatory cells seen microscopically, and can involve arteries of large and medium sizes in any parts of the body. Without treatment, it can lead to vision loss.
Head arteries. Vascular inflammatio this is an inflammation of the lining of the arteries supplying the head. It is an older folks problem and can be quite serious including loss of vision. Diagnosis is by elevated blood sedimentation rate, physical examination and occasional biopsy. Treatment usually is higher dose steroids and it can last for a number of years. It is not contagious.
Vascular inflammatio. This is an inflammation of the lining of the arteries supplying the head. It is an older folks problem and can be quite serious including loss of vision. Diagnosis is by elevated blood sedimentation rate, physical examination and occasional biopsy. Treatment usually is higher dose steroids and it can last for a number of years.

Related Questions

Have seen the doc he say I might have temporal arteritis and put me on prednisone but I feel preasure in eyes and head and my BP is elevated.

Second opinion. Temporal arteritis rarely occurs in individuals under age 40. In many cases, seeking a second opinion is not only warranted, but necessary. Unless your disease is life threatening and requires emergency care, it is never a bad idea to seek a second opinion. Getting a second opinion helps you feel more confident about your diagnosis and treatment plan. Read more...
Temporal arteritis. Early treatment is key to preventing severe problems due to temporal arteritis (blindness, stroke). A temporal artery biopsy should be performed to help with diagnosis. Your BP elevation may be due to the pain. You should go to the ER if the symptoms persist or worsen. In the long-term, see a neurologist for your eye/head pressure. http://www.nlm.nih.gov/medlineplus/ency/article/000448.htm. Read more...
Temporal arteritis. Your symptoms are typical. And a bit worrisome. Prednisone is essential. Dose should be high. Your bp must come down. You need bp meds also. Rest. Do not stress. Eat low salt low fat. See you doc weekly. Check bp daily. . Read more...

My doctor said doing a sedate blood test was good enough to figure out if I had temporal arteritis I'm 21 & test was normal but thick artery & poundin?

CRP better, but. A normal ESR is quite impressive evidence that you don't have it, but i would have nor gotten and esr, but the crp. That said, again virually no one has ta without a positive ers! Read more...
Should be fine. Temporal arteritis is a problem of older folks, and usually sed rate is conclusive, but rarely only CRP level elevated, but these are elderly pts with immune issues. I personally would not recommend biopsy, and it is more likely that the pulsations are associated with migraine than giant cell arteritis. Read more...
Check with your doc. Probably nothing. But you could ask your doc if a repeat ESR is useful. Aspirin usually fixes this problem. Read more...

I have temporal arteritis doctor said I should only worry about headaches on side of my temple. Headaches else where shouldn't worry me but they do I am unsure about when to increase steroids fear of blindness.?

Temporal arteritis. The dose of steroids is controlled by the level of the sed rate (esr), as the elevation declines the steroids can be gradually reduced. If it elevates as the dose is reduced then it has to be increased for a longer time. The doctor controls the change in dose, not the patient. Read more...
Biopsy? Depending on how long you've been on steriods you may want to consider a biopsy to confirm the diagnosis. The longer you've been treated the more likely you are to have a less helpful - false negative - result. Your doctor may also follow some blood work (ESR) to see how you are responding to treatment. Read more...